Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Between the Lindelöf property and countable tightness


Authors: R. Frankiewicz, G. Plebanek and C. Ryll-Nardzewski
Journal: Proc. Amer. Math. Soc. 129 (2001), 97-103
MSC (2000): Primary 46E15, 46E27, 54C35
DOI: https://doi.org/10.1090/S0002-9939-00-05489-7
Published electronically: June 21, 2000
MathSciNet review: 1695139
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We consider a class of compact spaces $K$ for which the space $P(K)$of probability Radon measures on $K$ has countable tightness in the $weak^*$ topology. We show that that class contains those compact zero-dimensional spaces for which $C(K)$ is weakly Lindelöf, and, under MA + $\neg$CH, all compact spaces $K$ with $C(K)$ having property (C) of Corson.


References [Enhancements On Off] (What's this?)

  • 1. A.V. Arhangel'skii, Topological Function Spaces (in Russian), Izd. Moskovskovo Univ. (1989); also Topological Function Spaces, Kluwer Academic Publishers (1992). MR 92i:54022
  • 2. A.V. Arhangel'skii, $C_{p}$-theory, in: Recent progres in general topology, M. Husek, J. van Mill (edts), North Holland (1992). CMP 93:15
  • 3. A.V. Arhangel'skii, Szeptycki, Tightness in compact subspaces of $C_{p}$ spaces, Houston J. Math. 23 (1997), 87-93.
  • 4. B. Cascales, G. Manjabacas, G. Vera, Fragmentability and compactness in $C(K)$-spaces, Studia Math. 131 (1998), 73-87. MR 99d:46038
  • 5. H.H. Corson, The weak topology of a Banach space, Trans. Amer. Math. Soc. 101 (1961), 1-15. MR 24:A2220
  • 6. G.A. Edgar, Measurability in a Banach space II, Indiana Univ. Math. J. 28 (1979), 559-579. MR 81d:28016
  • 7. R. Engelking, General Topology, PWN, Warsaw (1977). MR 58:18316b
  • 8. D.H. Fremlin, Measure algebras, in: Handbook of Boolean algebras, J.D. Monk (ed.), North-Holand 1989, Vol. III, Chap. 22. CMP 21:10
  • 9. D.H. Fremlin, On compact spaces carrying Radon measures of uncountable Maharam type, Fund. Math. 154 (1997), 295-304. MR 99d:28019
  • 10. R. Haydon, On dual $L^{1}$-spaces and injective bidual Banach spaces, Israel J. Math. 31 (1978) 142-152. MR 80e:46013
  • 11. K. Kunen, A compact L-space under CH, Topology Appl. 12 (1981), 283-287. MR 82h:54065
  • 12. K. Kunen, J. van Mill, Measures on Corson compact spaces, Fund. Math. 147 (1995), 61-72. MR 96c:54040
  • 13. J. Orihuela, On weakly Lindelöf Banach spaces, in: Progress in Functional Analysis, K.D. Bierstedt et. al. (edts.), Elsevier 1992. MR 93e:46021
  • 14. G. Plebanek, On some properties of Banach spaces of continuous functions, Seminaire d'Initiation a l'Analyse (G. Choquet et al.), 31 (1991/92), Universite Paris VI. MR 95d:46018
  • 15. G. Plebanek, On Mazur Property and realcompactness in $C(K)$, in Topology, Measure and Fractals, C. Bandt et al. (eds.), Math. Research vol. 66, Akademie Verlag (1992). MR 94m:46046
  • 16. G. Plebanek, Nonseparable Radon measures and small compact spaces, Fund. Math. 153 (1997), 25-40. MR 98m:28025
  • 17. R. Pol, On a question of H.H. Corson and some related problems, Fund. Math. 109 (1980), 143-154. MR 82a:46022
  • 18. R. Pol, Note on the spaces of regular probability measures whose topology is determined by countable subsets, Pacific J. Math. 100 (1982), 185-201. MR 83g:54024
  • 19. B.E Shapirovskii, On the $\pi$-character and $\pi$-weight in compact Hausdorff spaces, Dokl. Akad. Nauk SSSR 223 (1975), 161-164 (in Russian); also: Soviet Math. Dokl. 16 (1975), 999-1033. MR 53:14380

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46E15, 46E27, 54C35

Retrieve articles in all journals with MSC (2000): 46E15, 46E27, 54C35


Additional Information

R. Frankiewicz
Affiliation: Institute of Mathematics, Polish Academy of Sciences, ul. Kopernika 18, 51-617 Wrocław, Poland
Email: rf@impan.gov.pl

G. Plebanek
Affiliation: Institute of Mathematics, University of Wrocław, pl. Grunwaldzki 2/4, 50-384 Wro- cław, Poland
Email: grzes@math.uni.wroc.pl

C. Ryll-Nardzewski
Affiliation: Institute of Mathematics, Wrocław Technical University and Institute of Mathematics, Polish Academy of Sciences, ul. Kopernika 18, 51-617 Wrocław, Poland
Email: crn@graf.im.pwr.wroc.pl

DOI: https://doi.org/10.1090/S0002-9939-00-05489-7
Received by editor(s): July 22, 1998
Received by editor(s) in revised form: March 8, 1999
Published electronically: June 21, 2000
Additional Notes: This research was partially supported by KBN grant 2P03A 018 13.
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society